Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 13, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 10, 2010, 4:16 AM CDT for 5 counties in Texas; 11 counties in Oklahoma. It took effect at May 10, 2010, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 4:16 AM CDT (09:16 UTC)
- In effect from
- May 10, 2010, 2:00 PM CDT
- Expired
- May 10, 2010, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 66 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS74 KOUN 100916 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 416 AM CDT MON MAY 10 2010 OKZ004-009-010-014-021-101730- /O.UPG.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/ /O.NEW.KOUN.HW.W.0001.100510T1900Z-100511T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...ELK CITY...SAYRE 416 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: A DRYLINE WILL PUSH INTO FAR WESTERN OKLAHOMA EARLY THIS AFTERNOON. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH POTENTIALLY SEVERE GUSTS OF 50 TO 60 MPH BEHIND THE DRYLINE. * IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT ITEMS. * OTHER IMPACTS: AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ033>037-TXZ083>085-087-088-101730- /O.NEW.KOUN.WI.Y.0013.100510T1900Z-100511T0100Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX- BAYLOR- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY... KNOX CITY...SEYMOUR 416 AM CDT MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING: A DRYLINE WILL MOVE THROUGH WESTERN PARTS OF OKLAHOMA AND NORTH TEXAS FROM MID AFTERNOON INTO EARLY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH POSSIBLE. * IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ005-006-011-015>017-022-101730- /O.CON.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/ WOODS-ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA- INCLUDING THE CITIES OF...ALVA...CHEROKEE...FAIRVIEW...TALOGA... WEATHERFORD...CLINTON...WATONGA...CORDELL 416 AM CDT MON MAY 10 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM CDT THIS AFTERNOON THROUGH THIS EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM CDT THIS AFTERNOON THROUGH THIS EVENING. * TIMING: A DRYLINE WILL MOVE EASTWARD THROUGH WEST CENTRAL AND NORTHWEST OKLAHOMA DURING THE AFTERNOON AND EARLY EVENING...NEARING A CHEROKEE TO WATONGA TO CORDELL LINE BY AROUND 7 PM. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS OVER 50 MPH WILL BE POSSIBLE BEHIND THE DRYLINE. * IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT ITEMS. * OTHER IMPACTS: AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
553 WWUS74 KOUN 101520 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1020 AM CDT MON MAY 10 2010 OKZ005-110100- /O.UPG.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/ /O.EXA.KOUN.HW.W.0001.100510T1900Z-100511T0100Z/ WOODS- INCLUDING THE CITY OF...ALVA 1020 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING: A DRYLINE WILL MOVE EASTWARD THROUGH WEST CENTRAL AND NORTHWEST OKLAHOMA DURING THE AFTERNOON AND EARLY EVENING... NEARING A CHEROKEE TO FAIRVIEW TO CORDELL LINE BY AROUND 7 PM. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE BEHIND THE DRYLINE. * IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT ITEMS. * OTHER IMPACTS: AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ004-009-010-014-021-110100- /O.CON.KOUN.HW.W.0001.100510T1900Z-100511T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...ELK CITY...SAYRE 1020 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING IN PORTIONS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. * TIMING: A DRYLINE WILL PUSH ACROSS PORTIONS OF WESTERN OKLAHOMA EARLY TO MIDDLE OF THIS AFTERNOON. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH POTENTIALLY SEVERE GUSTS OF AROUND 60 MPH BEHIND THE DRYLINE. * IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT ITEMS. * OTHER IMPACTS: AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ006-011-015>017-022-110100- /O.UPG.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/ /O.EXA.KOUN.WI.Y.0013.100510T1900Z-100511T0100Z/ ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA- INCLUDING THE CITIES OF...CHEROKEE...FAIRVIEW...TALOGA... WEATHERFORD...CLINTON...WATONGA...CORDELL 1020 AM CDT MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING: A DRYLINE WILL MOVE EASTWARD THROUGH WEST CENTRAL AND NORTHWEST OKLAHOMA DURING THE AFTERNOON AND EARLY EVENING. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL BE POSSIBLE BEHIND THE DRYLINE. * IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT ITEMS. * OTHER IMPACTS: AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ033>037-TXZ083>085-087-088-110100- /O.CON.KOUN.WI.Y.0013.100510T1900Z-100511T0100Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX- BAYLOR- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY... KNOX CITY...SEYMOUR 1020 AM CDT MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. * TIMING: A DRYLINE WILL MOVE THROUGH WESTERN PARTS OF OKLAHOMA AND NORTH TEXAS FROM MID AFTERNOON INTO EARLY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH POSSIBLE. * IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 10, 4:15 AM CDT, 1 minute earlier.
Area forecast discussion, May 10, 4:15 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CDT MON MAY 10 2010
.DISCUSSION...
MAIN FORECAST CONCERN WILL BE WITH POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER OUTBREAK LATER THIS AFTERNOON AND EVENING. MODELS HAVE BEEN
FAIRLY CONSISTENT THE PAST FEW DAYS WITH S/W TROUGH EJECTING FROM
THE ROCKIES INTO THE PLAINS THIS AFTERNOON AND EVENING WITH SURFACE
LOW TRACKING ACROSS SRN KANSAS AND DRYLINE PUNCHING INTO WESTERN
OK/N TX. EXCESSIVE WINDS EXPECTED TO DEVELOP BEHIND THE DRYLINE WITH
DEEP MIXING INTO THE STRONG WINDS ALOFT. WILL GO AHEAD AND UPGRADE
FAR NW TO HIGH WIND WARNING. WILL LEAVE WATCH IN PLACE FARTHER EAST
WITH MORE UNCERTAINTY ABOUT HOW RAPIDLY EASTWARD DRYLINE WILL
ADVANCE. MOISTURE WILL SURGE NORTHWARD INTO THE AREA TODAY WITH
STRONG INSTABILITY DEVELOPING IN ADVANCE OF THE DRYLINE. SHEAR WILL
ALSO INCREASE AS STRONG MID LEVEL JET ASSOCIATED WITH THE ADVANCING
S/W TROUGH MOVES OVER THE AREA. AS PER SWODY1 EXPECT STORMS TO
INITIATE ALONG THE DRYLINE MID TO LATE AFTERNOON AS IT PUSHES TOWARD
CENTRAL PARTS OF THE FA. STORMS WILL RAPIDLY BECOME SEVERE GIVEN THE
STRONG INSTABILITY AND SHEAR WITH SUPERCELLS PRODUCING LARGE
HAIL...TORNADOES AND DAMAGING WINDS LIKELY. GREATEST COVERAGE OF
STORMS WILL LIKELY BE OVER NRN PARTS OF THE FA BUT LESS WIDESPREAD
BUT EQUALLY SEVERE STORMS WILL REMAIN POSSIBLE SOUTHWARD INTO N TX
ZONES. THE SEVERE STORMS SHOULD MOVE RAPIDLY ENEWD DURING THE
EVENING WITH MOST OF THE ACTIVITY EXITING THE FA BY LATE TONIGHT.
ASSOCIATED FRONTAL BOUNDARY WILL PUSH SOUTHWARD INTO THE AREA
TONIGHT BEFORE STALLING IN SRN SECS EARLY TUESDAY. A FEW STORMS WILL
BE POSSIBLE TUESDAY AFTERNOON IN THE VICINITY OF THE WEAK BOUNDARY
AS IT BEGINS TO DRIFT BACK NORTHWARD. WARM FRONT WILL CONTINUE TO
LIFT NORTHWARD TUESDAY NIGHT WITH MORE WIDESPREAD STORMS AS LOW
LEVEL JET INTERACTS WITH RETREATING WARM FRONT. MORE SEVERE WEATHER
AND THREAT OF HEAVY RAIN POSSIBLE WEDNESDAY/WEDNESDAY NIGHT AS UPPER
LOW OVER THE ROCKIES EJECTS NORTHEASTWARD AND FRONT BEGINS TO SURGE
BACK SOUTHWARD. BROAD UPPER TROUGH WILL REMAIN TO THE WEST THROUGH
THE REMAINDER OF THE WEEK. FRONTAL BOUNDARY LINGERING NEAR THE AREA
AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW ALOFT LEAD TO
CONTINUED PRECIP CHANCES THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 55 84 70 / 30 20 20 20
HOBART OK 89 51 88 67 / 20 10 10 10
WICHITA FALLS TX 93 62 92 70 / 20 10 10 10
GAGE OK 87 44 81 61 / 20 10 10 20
PONCA CITY OK 81 51 79 68 / 40 40 10 40
DURANT OK 82 65 86 70 / 20 20 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WATCH FROM 2 PM CDT THIS AFTERNOON THROUGH THIS
EVENING FOR OKZ005-006-011-015>017-022.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR OKZ004-009-010-014-021.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR OKZ033>037.
TX...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR TXZ083>085-087-088.
&&
30/02Hazardous weather outlook, May 9, 8:37 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT SUN MAY 9 2010
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
837 PM CDT SUN MAY 9 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE OVERNIGHT...MAINLY IN THE
AREA NEAR AND EAST OF INTERSTATE 35.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT HOURS. AN INCREASE IN COVERAGE MAY OCCUR NEAR
AND EAST OF INTERSTATE 35 LATE TONIGHT...AS A STRENGTHENING
LOW-LEVEL JET INTERACTS WITH AN APPROACHING UPPER-LEVEL JET STREAM.
INSTABILITY ROOTED ABOVE THE SURFACE...AND WIND SHEAR...WILL BE
SUFFICIENT TO SUPPORT AN ORGANIZED SEVERE STORM OR TWO...WITH THE
MAIN CONCERN BEING HAIL BETWEEN 1 AND 1.5 INCHES IN DIAMETER. THIS
ACTIVITY COULD PERSIST INTO THE DAYLIGHT HOURS ON MONDAY...OVER
CENTRAL AND NORTH CENTRAL OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A SMALL...BUT WELL DEFINED UPPER-LEVEL DISTURBANCE WILL EJECT FROM
THE SOUTHERN ROCKIES ON MONDAY...PRODUCING A DEEP SURFACE LOW THAT
WILL TRACK ACROSS KANSAS. THE LOW WILL DRAG A DRYLINE INTO OKLAHOMA
AND WESTERN NORTH TEXAS...MOST LIKELY BY EARLY AFTERNOON. BY THAT
TIME...RICH GULF MOISTURE WILL BE TRANSPORTED INTO THE REGION AHEAD
OF THE DRYLINE. ALTHOUGH A STRONG CAP WILL BE IN PLACE INITIALLY...
RISING MOTION ALONG AND JUST EAST OF THE DRY LINE IS EXPECTED TO BE
SUFFICIENT TO PRODUCE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
EVENING. INSTABILITY AND WIND SHEAR ARE FORECAST TO BE MORE THAN
ADEQUATE FOR SUPERCELL STORMS...CAPABLE OF PRODUCING VERY LARGE AND
DESTRUCTIVE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND TORNADOES.
CURRENTLY...THE GREATEST COVERAGE OF STORMS IS FORECAST ACROSS
NORTH-CENTRAL OKLAHOMA...BUT ISOLATED CELLS...EQUALLY SEVERE...COULD
FORM FARTHER SOUTH INTO WESTERN AND CENTRAL OKLAHOMA...AND WESTERN
NORTH TEXAS.
SEVERE THUNDERSTORMS ON MONDAY AFTERNOON AND EVENING MAY MOVE AT
SPEEDS GREATER THAN 45 MPH...LEAVING LITTLE TIME FOR PEOPLE TO REACT
TO WARNINGS. YOU ARE ENCOURAGED TO THINK AHEAD TO WHERE YOU WILL BE
ON MONDAY AFTERNOON AND EVENING...HOW YOU WILL RECEIVE WEATHER
WARNINGS...AND WHERE YOU WILL SHELTER IF A STORM APPROACHES YOUR
LOCATION.
THE WEATHER SYSTEM ARRIVING MONDAY WILL LEAVE A FRONTAL BOUNDARY
STALLED ACROSS THE SOUTHERN PLAINS. FROM MID TO LATE WEEK...
ADDITIONAL UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THE
FRONT...MAINTAINING A CHANCE OF SEVERE STORMS AND AN INCREASING
CHANCE OF HEAVY RAINFALL ACCUMULATIONS.
OTHER HAZARDOUS WEATHER...
ON MONDAY AFTERNOON...AFTER THE DRYLINE HAS PASSED...VERY STRONG AND
POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN
AND NORTHERN OKLAHOMA. A HIGH WIND WATCH IS IN EFFECT FOR THE
NORTHWESTERN ONE THIRD OF OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 54 min |
| May 9, 8:19 PM CDT | High Wind Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 6 more | 14 hr |
| May 10, 4:16 AM CDT | High Wind Warning | OUN | Beckham, Ellis, Harper, Roger Mills, Woods, Woodward | 16 hr |
| May 10, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 64 min |
| May 10, 2:22 PM CDT | Tornado Warning | OUN | Alfalfa, Major, Woods, Woodward | 53 min |
| May 10, 3:13 PM CDT | Tornado Warning | OUN | Alfalfa, Grant | 47 min |
| May 10, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Grant, Kingfisher, Major, Noble | 64 min |
| May 10, 3:52 PM CDT | Tornado Warning | OUN | Grant, Kay | 38 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, Kingfisher, Logan and 2 more | 59 min |
| May 10, 4:16 PM CDT | Tornado Warning | OUN | Garfield, Kay, Noble | 44 min |
| May 10, 4:25 PM CDT | Tornado Warning | OUN | Kay | 35 min |
| May 10, 4:47 PM CDT | Tornado Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 58 min |
| May 10, 4:57 PM CDT | Tornado Warning | OUN | Noble | 33 min |
| May 10, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, Lincoln, McClain, Oklahoma, Pottawatomie | 55 min |
| May 10, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 38 min |
| May 10, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 45 min |
| May 10, 5:19 PM CDT | Tornado Warning | OUN | Lincoln, Logan | 37 min |
| May 10, 5:25 PM CDT | Tornado Warning | OUN | Garvin, Grady, Stephens | 20 min |
| May 10, 5:26 PM CDT | Tornado Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 49 min |
| May 10, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 35 min |
| May 10, 5:49 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Stephens | 26 min |
| May 10, 5:56 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 49 min |
| May 10, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 46 min |
| May 10, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 31 min |
| May 10, 6:04 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 41 min |
| May 10, 6:04 PM CDT | Tornado Warning | OUN | Kay | 27 min |
| May 10, 6:08 PM CDT | Tornado Warning | OUN | Hughes, Lincoln, Pottawatomie, Seminole | 67 min |
| May 10, 6:08 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 10, 6:11 PM CDT | Tornado Warning | OUN | Noble | 15 min |
| May 10, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Pottawatomie | 48 min |
| May 10, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 42 min |
| May 10, 6:35 PM CDT | Tornado Warning | OUN | Carter, Johnston, Marshall, Murray | 40 min |
| May 10, 6:37 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie, Seminole | 53 min |
| May 10, 6:39 PM CDT | Tornado Warning | OUN | Carter, Love, Marshall | 51 min |
| May 10, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 50 min |
| May 10, 6:51 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 39 min |
Nearby
Wind Advisories in Oklahoma, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.